MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HOLLOW FIBER OXY WITH 4000 ML; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HOLLOW FIBER OXY WITH 4000 ML; BLOOD GAS OXYGENATOR
Model Number 3CX*RX15RE40
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, excessive pco2 retention occurred when oxygenator was connected.The procedure was to change the aortic valve.After 15 minutes of the aortic clamping and passage of the cardioplegia, the first arterial gas sample was taken and had a pco2 of 82.2 mmhg.Biomedical checked the central gases, and a bullet was requested of oxygen to connect it directly.At that point, the oxygen was increased from 2 to 5 liters.After 5 minutes, another sample was taken with the result of pco2 of 92 mmhg.The air flow was increased to 8.0 lpm and the fio2 100%.Another sample of arterial gases was taken, which yielded a pc02 of 54.6 mmhg, at an air flow of 8.0 lpm and the fio2 100% and theoretical flow ic perfusion 2.5.The oxygen bullet was discarded and it was decided to ventilate from the anesthesia machine.Once the anesthesiologist began to ventilate, a new blood gas sample was taken prior to the cec exit.The pco2 was 33.9 mmhg, with which the gas flow returned to normal values and the cec exit was made without problems.No health consequences or impact.The product was not changed out.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on march 10, 2021.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 3331, 4114, 3221, 4315) type of investigation #1: 3331 - analysis of production records.Type of investigation #2: 4114 - device not returned.Investigation findings: 3221 - no findings available.Investigation conclusions: 4315 - cause not established.The actual sample was not returned for evaluation.The fiber lot was traced from the reported lot number.The inspection result was reviewed and confirmed that the performance value was within specification and no anomaly was noted.Review of the manufacturing record and the incoming inspection record of the reported product/lot number combination confirmed that there were no anomalies.Without a returned device, a root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
HOLLOW FIBER OXY WITH 4000 ML
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key11456739
Report Number1124841-2021-00046
Device Sequence Number16923565
Product Code DTZ
UDI-Device Identifier00699753450158
UDI-Public(01)00699753450158
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number3CX*RX15RE40
Device Catalogue NumberN/A
Device Lot NumberYD02
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight48